Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 28, 2024, 7:08 PM CST for Attala County, Leake County, Madison County, Mississippi. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 7:08 PM CST (01:08 UTC)
- Expired
- Dec 28, 2024, 8:15 PM CST
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Attala County, MS, Leake County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 7:42 PM CST | TSTM WND DMG | 1 Ese Lena, MS | Property damage along the 1100 block of MS Hwy 500 east of Lena. |
| Dec 28, 7:47 PM CST | TSTM WND DMG | 2 N Barnes, MS | Tree damage along CR 1101 and CR 1102 in the southern part of the county. Treetops blown off, some twisted. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.0
The text
As transmitted.
047
WFUS54 KJAN 290108
TORJAN
MSC007-079-089-290215-
/O.NEW.KJAN.TO.W.0041.241229T0108Z-241229T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
708 PM CST Sat Dec 28 2024
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Leake County in central Mississippi...
Southeastern Attala County in central Mississippi...
Northeastern Madison County in central Mississippi...
* Until 815 PM CST.
* At 708 PM CST, a severe thunderstorm capable of producing a tornado
was located near Vaughan, or 15 miles north of Canton, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cameron and Camden around 715 PM CST.
Newport around 720 PM CST.
Mcadams around 730 PM CST.
Kosciusko around 735 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3258 8932 3258 8973 3263 8973 3260 8978
3258 8979 3259 8979 3259 8984 3284 9000
3285 8999 3307 8963 3313 8932
TIME...MOT...LOC 0108Z 232DEG 36KT 3282 8999
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AJ1 follow-up statement
182
WWUS54 KJAN 290144
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
744 PM CST Sat Dec 28 2024
MSC089-290154-
/O.CAN.KJAN.TO.W.0041.000000T0000Z-241229T0215Z/
Madison MS-
744 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for central
Mississippi.
&&
LAT...LON 3258 8932 3258 8973 3282 8973 3299 8974
3307 8963 3313 8932
TIME...MOT...LOC 0144Z 232DEG 36KT 3304 8965
$$
MSC007-079-290215-
/O.CON.KJAN.TO.W.0041.000000T0000Z-241229T0215Z/
Leake MS-Attala MS-
744 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR LEAKE AND
SOUTHEASTERN ATTALA COUNTIES...
At 744 PM CST, a severe thunderstorm capable of producing a tornado
was located over Mcadams, or near Kosciusko, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Kosciusko around 750 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3258 8932 3258 8973 3282 8973 3299 8974
3307 8963 3313 8932
TIME...MOT...LOC 0144Z 232DEG 36KT 3304 8965
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 28, 6:21 PM CST, 47 minutes earlier.
Area forecast discussion, Dec 28, 6:21 PM CST, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 621 PM CST Sat Dec 28 2024 ...New AVIATION... .DISCUSSION... Issued at 313 PM CST Sat Dec 28 2024 Tonight: A significant severe weather event is still likely later this afternoon and this evening. The Tornado Watch for I-55 and east will be allowed to expire at 3PM as the convection earlier today has somewhat stabilized the area there. The new PDS Tornado Watch to the west of I-55 is in effect until 9 PM. Not a lot has changed in the thinking from this morning. Damaging winds up to 80mph, Tornadoes; some strong and long track, and hail up to golfball size will all be possible with the storms. In addition, due to antecedent conditions two to four inches of rain in a short amount of time will be possible leading to localized flash flooding, especially over urban and poor drainage areas. Mid afternoon water vapor imagery/RAP analysis showed a potent shortwave trough over central Oklahoma and north central Texas. Moisture and instability will continue to increase over our CWA ahead of this approaching feature. A stout speed max will rotate around the base of the shortwave trough and across our CWA helping to increase severe storm potential. This is expected to result in numerous severe storm damage leading to widespread power outages this evening. The potential for severe storms should be winding down over east Mississippi by midnight but there will be the chance for rain over east Mississippi until the cold front shifts into Alabama. /22/ Sunday through next week (Friday)... In the wake of the severe weather event today, a mostly quiet long term period can be expected through the early to mid portion of the period. Longwave trough/frontal zone will be shifting off to the east, with sfc ridging & drier air building back in into late weekend through early next week. This pattern will support seasonably warm pattern Sunday into early next week. Highs & lows during this period will be some 8-15F above (highs of 63-72F & lows 44-48F Monday morning & 45-54F Tuesday morning). A fast moving shortwave trough/sfc low & frontal system will drive in potential gusty winds on Tuesday but no concerns for storms as PWs will remain too low for convection. If moisture can be on the uptick, this would need to be monitored. In the wake of this frontal zone, a cold 1030mb sfc high will dive down out of the Plains into the Gulf Coast, ushering in near to seasonably cool temperatures. Highs & lows in the Wednesday to Friday timeframe will be some 2-5F below (highs 51-58F & lows 36-41F Wednesday morning & 29-35F both Thursday & Friday mornings with coldest north of Hwy 84 Thursday & northeast half Friday morning). Widespread frost/freeze looks likely during this timeframe. /DC/ && .AVIATION... (00Z TAFS) Issued at 621 PM CST Sat Dec 28 2024 A line of severe thunderstorms with embedded tornadoes has formed in western Mississippi causing a variety of aviation issues including, but limited to; a mixture of VFR/IFR/LIFR and winds of 55kt+ conditions as the line moves through. This line of severe thunderstorms looks to fully traverse the area by 07Z on the 29th with low (IFR) stratus lingering until daybreak tomorrow./OAJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 67 47 71 / 100 0 0 0 Meridian 53 67 45 69 / 100 0 0 0 Vicksburg 51 67 47 72 / 90 0 0 0 Hattiesburg 56 70 46 71 / 90 0 0 0 Natchez 53 67 49 71 / 90 0 0 0 Greenville 52 64 47 67 / 100 0 0 0 Greenwood 53 66 47 70 / 100 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/OAJ
In the hours before
Local storm report, Dec 28, 4:19 PM CST, 2 hours 49 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Jackson MS
419 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Hail Dermott 33.53N 91.44W
12/28/2024 M1.25 Inch Chicot AR Fire Dept/Rescue
Corrects previous tornado report from
Dermott. 1.25inch hail has been reported via
fire department on slack with pictures of a
handful of about 1.25in hail.
&&
OAJLocal storm report, Dec 28, 4:42 PM CST, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
442 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM Tornado 6 ESE Bude 31.42N 90.77W
12/28/2024 Franklin MS Storm Chaser
*** 1 INJ ***
Citizen trapped in a house on Berrytown Cir.
1 injury reported.
&&
OAJLocal storm report, Dec 28, 5:13 PM CST, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
513 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Tstm Wnd Dmg 1 S Chickasaw 32.95N 91.33W
12/28/2024 West Carroll LA Law Enforcement
A tree was reported down near Hwy 17 north
of Oak Grove. Hail was also reported.
&&
CRLocal storm report, Dec 28, 5:16 PM CST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
516 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Dmg 5 N Delhi 32.52N 91.50W
12/28/2024 Richland LA Law Enforcement
Multiple power lines were blown down near
Hwy 17 north of Delhi.
&&
CRLocal storm report, Dec 28, 5:18 PM CST, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tornado 2 WNW Loyd Star 31.63N 90.59W
12/28/2024 Lincoln MS Emergency Mngr
Trees were blown down on roads in Lincoln
County.
&&
CRLocal storm report, Dec 28, 6:38 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
638 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Tstm Wnd Gst 5 NNW Saint Joseph 31.99N 91.26W
12/28/2024 M61 MPH Tensas LA NWS Employee
61 mph wind gust relayed by NWS employee
from station observation.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:02 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 73 min |
| Dec 28, 6:11 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 64 min |
| Dec 28, 6:11 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Rankin, Simpson | 50 min |
| Dec 28, 6:13 PM CST | Tornado Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 62 min |
| Dec 28, 6:16 PM CST | Tornado Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 44 min |
| Dec 28, 6:30 PM CST | Tornado Warning | JAN | Hinds, Madison, Yazoo | 60 min |
| Dec 28, 6:36 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 39 min |
| Dec 28, 6:37 PM CST | Tornado Warning | JAN | Copiah, Hinds, Rankin | 55 min |
| Dec 28, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 56 min |
| Dec 28, 6:58 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Rankin, Simpson | 62 min |
| Dec 28, 7:00 PM CST | Tornado Warning | JAN | Attala, Carroll, Holmes, Yazoo | 60 min |
| Dec 28, 7:17 PM CST | Tornado Warning | JAN | Simpson, Smith | 58 min |
| Dec 28, 7:17 PM CST | Tornado Warning | JAN | Leake, Rankin, Scott | 58 min |
| Dec 28, 7:27 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 63 min |
| Dec 28, 7:31 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 59 min |
| Dec 28, 7:34 PM CST | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 56 min |
| Dec 28, 7:37 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 53 min |
| Dec 28, 7:56 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 64 min |
| Dec 28, 7:56 PM CST | Tornado Warning | JAN | Choctaw, Neshoba, Winston | 49 min |
| Dec 28, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Jones | 66 min |
| Dec 28, 8:13 PM CST | Tornado Warning | JAN | Jones | 62 min |
| Dec 28, 8:21 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 54 min |
| Dec 28, 8:27 PM CST | Tornado Warning | JAN | Clay, Oktibbeha | 42 min |
| Dec 28, 8:31 PM CST | Tornado Warning | JAN | Clarke, Kemper, Lauderdale, Neshoba | 59 min |
| Dec 28, 8:37 PM CST | Tornado Warning | JAN | Noxubee | 53 min |
| Dec 28, 8:48 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Dec 29, 10:57 AM CST | River Flood Warning | JAN | Sunflower | 9 days |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.